Volume 20, issue 6 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 2677–3220
Issue 5, 2141–2676
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Some results related to finiteness properties of groups for families of subgroups

Timm von Puttkamer and Xiaolei Wu

Algebraic & Geometric Topology 20 (2020) 2885–2904
DOI: 10.2140/agt.2020.20.2885
Abstract

Let E¯¯G be the classifying space of G for the family of virtually cyclic subgroups. We show that an Artin group admits a finite model for E¯¯G if and only if it is virtually cyclic. This solves a conjecture of Juan-Pineda and Leary and a question of Lück, Reich, Rognes and Varisco for Artin groups. We then study conjugacy growth of CAT(0) groups and show that if a CAT(0) group contains a free abelian group of rank two, its conjugacy growth is strictly faster than linear. This also yields an alternative proof for the fact that a CAT(0) cube group admits a finite model for E¯ ¯G if and only if it is virtually cyclic. Our last result deals with the homotopy type of the quotient space B¯ ¯G = E¯¯GG. We show, for a poly-–group G, that B¯ ¯G is homotopy equivalent to a finite CW–complex if and only if G is cyclic.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/agt

We have not been able to recognize your IP address 3.81.89.248 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
finiteness properties of groups for families of subgroups, Artin groups, conjugacy growth, CAT(0) cube group, virtually cyclic groups, poly-$\mathbb{Z}$–groups
Mathematical Subject Classification 2010
Primary: 20B07, 20J05
References
Publication
Received: 19 October 2018
Revised: 20 April 2019
Accepted: 1 December 2019
Published: 8 December 2020
Authors
Timm von Puttkamer
Mathematical Institute
University of Bonn
Bonn
Germany
Xiaolei Wu
Mathematical Institute
University of Bonn
Bonn
Germany
Faculty of Mathematics
Bielefeld University
Bielefeld
Germany